Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 11, 2007, 4:10 PM CDT for Glasscock County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2007, 4:10 PM CDT (21:10 UTC)
- Expired
- Mar 11, 2007, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:14 PM CDT | FLASH FLOOD | 5 E St. Lawrence, TX | FARM TO MARKET 33 CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 112111 FFWMAF TXC173-120015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GLASSCOCK COUNTY IN WEST TEXAS... * UNTIL 715 PM CDT * AT 405 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FARM TO MARKET ROAD 33 NORTH OF GARDEN CITY TO THE HOWARD COUNTY LINE IS CLOSED AND OFFICIALS ARE CONSIDERING CLOSING TEXAS HIGHWAY 137. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN CITY ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3166 10176 3166 10129 3209 10127 3207 10175 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 2:42 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 11, 2:42 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT SUN MAR 11 2007 .SHORT TERM... LOOKING AT MORE SEVERE WEATHER TONIGHT. WIDESPREAD THUNDERSTORMS CONTINUE ACROSS NORTHERN PART OF AREA... BUT BEST HEATING DOWN SOUTH. CURRENTLY HAVE TORNADO WATCH IN EFFECT FOR LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN THROUGH 900 PM CDT. SURFACE FRONT AND STORM OUTFLOW HAVE MERGED TOGETHER... BUT NORTHERLY WINDS HAVE PUSHED SOUTH OF THE PECOS RIVER. .LONG TERM... THE INFLUENCE OF THE SOUTHERN STREAM LOW WILL CONTINUE THROUGH TUESDAY. FAVORED THE SLOWER ETA MODEL WITH SYSTEM VIRTUALLY CUTOFF FROM THE FASTER FLOW ACROSS THE NORTHERN TIER OF STATES. THIS SHOULD CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY WITH BEST CHANCES ACROSS NORTHERN AND WESTERN SECTIONS CLOSEST TO THE TRACK. WITH THIS SLOWER TRACK THE AIR ABOVE 7000 FEET IN THE GUADALUPE MOUNTAINS MAY BE COLD ENOUGH FOR A MIXTURE OF RAIN AND SNOW ON MONDAY. WENT WITH THE COOLEST FWC MOS GUIDANCE FOR HIGH TEMPERATURES THROUGH TUESDAY WITH THE COLD CORE SYSTEM NEARBY WITH ABUNDANT CLOUD COVER ANTICIPATED. AFTER TUESDAY NIGHT THE NORTHERN STREAM SHOULD AMPLIFY ENOUGH TO KICK THE SOUTHERN STREAM SYSTEM EASTWARD WITH DECREASING CLOUDS AND ABOVE NORMAL TEMPERATURES BY WEDNESDAY. AS THE NORTHERN STREAM AMPLIFIES IT WILL SEND A COLD FRONT INTO THE AREA THURSDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FRIDAY AND NEXT SATURDAY. NOT OVERLY IMPRESSED WITH PRECIPITATION CHANCES BEHIND THIS FRONT WITH MORE STABLE AIR FRIDAY AND SATURDAY AND BUILDING UPPER RIDGE WITH SOME MID LEVEL WARM ADVECTION. HAVE OPTED FOR DRY CONDITIONS AT THIS TIME FOR FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 46 61 49 69 / 80 40 40 40 CARLSBAD NM 45 60 45 66 / 60 50 50 40 DRYDEN TX 56 67 52 68 / 60 20 20 40 FORT STOCKTON TX 49 65 49 67 / 60 20 30 40 GUADALUPE PASS TX 40 52 43 55 / 40 40 40 40 HOBBS NM 46 59 44 67 / 70 50 50 40 MARFA TX 41 61 40 63 / 30 30 30 40 MIDLAND INTL AIRPORT TX 47 61 45 65 / 70 40 40 40 ODESSA TX 48 61 46 65 / 70 40 40 40 WINK TX 50 66 47 70 / 60 40 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/12
Hazardous weather outlook, Mar 11, 2:18 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT SUN MAR 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 218 PM CDT SUN MAR 11 2007 /118 PM MDT SUN MAR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THE REST OF THE AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE BIG BEND REGION... WITH LOWER CHANCES ACROSS THE REMAINDER OF THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL... DAMAGING WIND... AND A FEW TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT THE REST OF THE AFTERNOON AND TONIGHT UNTIL 900 PM CDT FOR THE LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY REQUESTED ACROSS THE LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 11, 12:59 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT SUN MAR 11 2007 NMZ034-111900- SOUTHERN LEA COUNTY- 1159 AM MDT SUN MAR 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF JAL AT 1159 AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM MAY QUICKLY BECOME SEVERE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:55 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| Mar 11, 3:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Mar 11, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 65 min |
| Mar 11, 4:05 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 26 min |
| Mar 11, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Mar 11, 4:35 PM CDT | Tornado Warning | MAF | Pecos | 55 min |
| Mar 11, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 40 min |
| Mar 11, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.